A 22-year-old female asked:
my boyfriend has some dark and light spots he says that it itches and is spreading someone told me it was overgrowth of yeast backan chest?
1 doctor answer
Dr. Michael Fisher answered
31 years experience Dermatology
Tinea Versicolor: Tinea versicolor is a rash that occurs after the normal skin yeasts, pityrosporum orbiculare or pityrosporum ovale, transform to a pathogenic form and turn off melanin-producing cells in the skin. Because the yeast inhabits the top layer of the skin, topical antifungal medications are very effective. If the rash is extensive, oral antifungal medications may be needed.
Answered on Sep 5, 2012
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!